Author Topic: Plaquinil and acne??  (Read 2689 times)

meow

  • Hero Member
  • *****
  • Posts: 558
Plaquinil and acne??
« on: April 12, 2010, 10:25:26 AM »
I started on Plaquenil  a month ago, 200mg 2x a day. I developed itchy little bumps on my back and arms after 2 weeks, and then a major ZIT right in the middle of my chin. It's huge. I realize that this is a pretty minor complaint, but it has been there 2 weeks and is just now starting to subside. I have not had a pimple this big since puberty, and haven't had one of any size in years.

I realize that the side effects come sooner than the benefits of this drug, but the itching and the giant honking pimple are  annoying. I dropped back to once ad day, and notified my doctor. The itchy hives went away, but not the pimple.
I went to a side-effects website, one of those patient-review sites, and out of 1000 posts, only one person said plaquenil made her break out with acne.

Has anyone here had the same effect?
I refuse to tiptoe quietly through life, only to arrive safely at death's door.

Sjogrens, Hashimotos, CFS.  Also, fast approaching CRS Syndrome ;)

DragonflyC

  • Guest
Re: Plaquinil and acne??
« Reply #1 on: April 12, 2010, 10:44:26 AM »
My skin has gotten a lot redder and blotchier (is that a word?) since SJS, though I'm not sure if it's the disease or the medications.  It's also gone from being pretty normal to quite dry, and it's always been sensitive.  No zits, though.   

Suzy

  • Guest
Re: Plaquinil and acne??
« Reply #2 on: April 12, 2010, 12:57:51 PM »
Meow,

It sounds like we've been on the same dose for almost the same amount of time. I started March 1st. I haven't had any side effects except for occasional mild stomach upset if I don't eat enough with the meds.

As far as the zits - that stinks! Have you been sick or having a flare lately? I get little pimple-type rashes on my face, neck and sometimes upper back after I've been sick. I know it's a rash because I usually have nice skin, and it hurts and even bleeds a little if I acidentally rub the bumps when I'm drying after a shower. I usually use topical hydrocortisone with these breakouts.

Suzy

Epson

  • Guest
Re: Plaquinil and acne??
« Reply #3 on: April 12, 2010, 01:39:06 PM »
I think you people are referring to plaqne.

meow

  • Hero Member
  • *****
  • Posts: 558
Re: Plaquinil and acne??
« Reply #4 on: April 12, 2010, 01:48:51 PM »
I think you people are referring to plaqne.

LMAO!
I refuse to tiptoe quietly through life, only to arrive safely at death's door.

Sjogrens, Hashimotos, CFS.  Also, fast approaching CRS Syndrome ;)

meow

  • Hero Member
  • *****
  • Posts: 558
Re: Plaquinil and acne??
« Reply #5 on: April 12, 2010, 01:54:29 PM »
Suzy, I have not been sick or had a flare lately--in fact I have been feeling better since Christmas, in general.
It's not a hive, or a rash. It's a big fat zit. My son even said, "What's with that? You should pop it!" It hasn't "matured" enough to try to pop. I have been coaxing it with alternating ice cube and hot compress, and a tiny bit of toothpaste on it dries it out. Today it started to deflate a little...

I just wanted to know if I can expect more of the same. It seems not.
I cannot believe I am spending our valuable time b*tching about a zit.
!!!!
I'm still just taking 1  plaquenil a day, though, so it may be a year before I see any benefits :P
I refuse to tiptoe quietly through life, only to arrive safely at death's door.

Sjogrens, Hashimotos, CFS.  Also, fast approaching CRS Syndrome ;)